MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD8
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was implanted into the patient; however, the pusher assembly is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat varicose veins using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern, the pod coil unintentionally detached.However, the physician was able to implant the pod coil into the target vessel by flushing the lantern and using the pusher assembly.The procedure was completed using a new pod coil and the same lantern.There was no report of an adverse affect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil pusher assembly confirmed that the embolization coil was detached and not returned.Further evaluation revealed that the pusher assembly was fractured and the pull wire was retracted out of the distal fractured segment.If the pod coil is advanced against resistance, damage such as a kink may occur.Further manipulation of a kinked device may worsen to a fracture.If the two fractured segments are separated and the pull wire is retracted out of the distal detachment tip (ddt), the embolization coil will detach from its pusher assembly.The root cause of resistance could not be determined.Further evaluation revealed addition kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12264523
Report Number3005168196-2021-01725
Device Sequence Number4440934
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD8
Device Catalogue NumberRBYPOD8
Device Lot NumberF93635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005